Alert archive / Georgia / Frost Advisories in 2021
Frost Advisory 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Nov 26, 2021, 1:16 PM EST for 12 counties in Georgia; Suwannee County, Florida. It took effect at Nov 27, 2021, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2021, 1:16 PM EST (18:16 UTC)
- In effect from
- Nov 27, 2021, 4:00 AM EST
- Expired
- Nov 27, 2021, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Suwannee County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 60 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS72 KJAX 261816 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 116 PM EST Fri Nov 26 2021 FLZ020-021-122-GAZ132>136-149-151-152-162-163-250-264-350-364- 271300- /O.NEW.KJAX.FR.Y.0011.211127T0900Z-211127T1300Z/ Hamilton-Suwannee-Northern Columbia-Coffee-Jeff Davis-Bacon- Appling-Wayne-Atkinson-Pierce-Brantley-Echols-Clinch- Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Winfield, Suwannee Valley, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, Homerville, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 116 PM EST Fri Nov 26 2021 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY... * WHAT...Temperatures just above freezing will result in areas to widespread frost formation. * WHERE...Portions of inland southeast Georgia and Suwannee Valley. * WHEN...From 4 AM to 8 AM EST Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
202 WWUS72 KJAX 270936 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 436 AM EST Sat Nov 27 2021 FLZ020-021-122-GAZ132>136-149-151-152-162-163-250-264-350-364- 271300- /O.CON.KJAX.FR.Y.0011.000000T0000Z-211127T1300Z/ Hamilton-Suwannee-Northern Columbia-Coffee-Jeff Davis-Bacon- Appling-Wayne-Atkinson-Pierce-Brantley-Echols-Clinch- Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Winfield, Suwannee Valley, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, Homerville, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 436 AM EST Sat Nov 27 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures as low as 32 will result in areas to widespread frost formation. * WHERE...Portions of southeast Georgia and northern Florida. * WHEN...Until 8 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
346 WWUS72 KJAX 271326 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 826 AM EST Sat Nov 27 2021 FLZ020-021-122-GAZ132>136-149-151-152-162-163-250-264-350-364- 271430- /O.EXP.KJAX.FR.Y.0011.000000T0000Z-211127T1300Z/ Hamilton-Suwannee-Northern Columbia-Coffee-Jeff Davis-Bacon- Appling-Wayne-Atkinson-Pierce-Brantley-Echols-Clinch- Northern Ware-Northeastern Charlton-Southern Ware- Western Charlton- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Winfield, Suwannee Valley, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Needmore, Statenville, Homerville, Needham, Waycross, Winokur, Folkston, St. George, Homeland, Race Pond, and Stephen Foster State Park 826 AM EST Sat Nov 27 2021 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 26, 12:49 PM EST, 27 minutes earlier.
Area forecast discussion, Nov 26, 12:49 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1249 PM EST Fri Nov 26 2021
.AVIATION...
[Through 18Z Saturday]
The cold front is moving across the region with low cloudiness
ahead of the 925-850 mb low level trough. Cloud bases from
Brunswick to Live Oak and southward are in the 1,500 to 2,500 foot
range with broken to overcast conditions. There is about a 30-40
nm wide band of scattered low cloudiness behind the trough axis.
So KSSI will break out imminently with the Jacksonville area
breaking out between 20-22 utc. KGNV and KSGJ will be a bit later
between 22-24 utc.
&&
.PREV DISCUSSION [909 AM EST]...
.NEAR TERM [Through Tonight]...
Cloudiness will continue to increase this morning ahead of a cold
front that will slide north to south across the local area through
mid-afternoon, with a low chance (< 20%) of light showers/sprinkles.
Breezy NW winds will trail the frontal passage with gusts near 20
mph at times into the late afternoon. High temperatures will trend
below climo today and range from low/mid 60s across SE GA to near
70 across NE FL.
Surface high pressure builds east across MS-AL-GA tonight bringing with
a cool and dry NNW drainage flow across the local area. A light
freeze with min temps near 30 deg is expected across inland SE GA
under the ridge axis. Light NNW drainage winds 1-3 kts will focus
the dry, cool airmass SSE across our inland FL zones and toward
the Atlantic coast where mins will range in the mid/upper 30s west
of the St. Johns River Basin in NE FL and I-95 corridor in SE GA.
Closer toward the Atlantic coast, minimum temps will near 40. With
the light drainage flow and very dry airmass with dew pts falling
into the 20s, frost formation is expected to be more patchy in
nature across inland NE FL with some areas of frost under the
ridge axis across SE GA. Given such a marginal freeze and short
duration of freeze temps expected across SE GA at this time, opted
to refrain from Freeze Watch for tonight.
.SHORT TERM [Saturday Through Sunday]...
Dry and cool conditions are expected for this weekend with high
pressure and dry air settling in over the forecast area on
Saturday. A dry cold front is expected to move through the region
late Sunday night and into Monday morning from out of the
northeast, bringing a slight chance for light precipitation in
association with the frontal passage. Temperatures for the weekend
will reach into the mid to upper 60s during the day with overnight
low temps dropping down into the lower to mid upper 30s and lower
40s over inland southeast Georgia and in the lower to mid 40s
areas over northeast Florida, with min temps in 40s and lower 50s
along the coastline.
.LONG TERM [Monday Through Friday]...
Dry weather with clear skies is expected for the start of next
week as high pressure and stable conditions settle in over the
southeastern US. Temperatures for next week will experience a
gradual warming trend with temps rising above close to and
slightly above the seasonal average by Thursday and Friday.
.MARINE...
A cold front will move across the waters today trailed by an increase
in offshore winds this afternoon and tonight with Small Craft
Exercise Caution conditions for winds 15-20 kts expected by
midday over our outer waters. Winds decrease tonight to near 15
kts and further decrease into Saturday as high pressure builds
across the Gulf Coast states. The ridge will weaken over the area
Sunday as a front approaches. The front will move across the area
Sunday night then high pressure will build across the Gulf Coast
states once again early next week.
Rip Currents: NE FL Beaches: Moderate risk today & Saturday
SE GA Beaches: Low risk today & Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 32 62 39 63 38 / 0 0 10 10 10
SSI 40 61 45 64 44 / 0 0 10 10 10
JAX 36 63 42 64 43 / 0 0 10 10 10
SGJ 41 63 46 65 45 / 0 0 0 10 10
GNV 38 65 41 64 42 / 0 0 10 10 10
OCF 39 66 42 66 43 / 0 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 4 AM to 8 AM EST Saturday for Hamilton-
Northern Columbia-Suwannee.
GA...Frost Advisory from 4 AM to 8 AM EST Saturday for Appling-
Atkinson-Bacon-Brantley-Clinch-Coffee-Echols-Jeff Davis-
Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
Wayne-Western Charlton.
AM...None.
&&Nearby
Frost Advisories in Georgia, 2021Frost Advisories in Florida, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.